MAUDE Adverse Event Report: ARTHREX, INC. 5.5X24MM PERIPHERAL SCREW, LOCKING; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. 5.5X24MM PERIPHERAL SCREW, LOCKING; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number 5.5X24MM PERIPHERAL SCREW, LOCKING
Health Effect - Clinical Codes Nerve Damage (1979); Numbness (2415)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available, and without device evaluation.
 
Event or Problem Description
It was reported through the surgical outcome system that a patient may have had an issue as a result of surgery involving arthrex implants.Upon further investigation it was discovered that a patient had a 10/1/2019 reverse shoulder replacement procedure.After the nerve block had worn off, approximately 24 hours post surgery the patient was experiencing numbness in the surgical arm's palm, half of ring finger and the pinkie finger.The patient was diagnosed with ulnar nerve palsy and told it may take a year to resolve.Patient consulted with a neurologist, who said nothing could be done.The ulnar nerve was damaged.No second surgery has been performed.The following are the arthrex products that were implanted on (b)(6) 2019: ar-9560 28-4 / lot: 6094; ar-9561-25p / lot: 5685; ar-9502f-39rcpc / lot: 19.00275; ar-9501-105 / lot: 18.0037; ar-9564-2839-lat / lot: 18.02027; ar-9562-28nl / lot: 2018005880; ar-9503m-06 / 19.00667; ar-9563-28 / lot: 2019001687; ar-9563-24 / lot: 19.02242; ar-9562-28nl / lot: 2018005880.

Brand Name
5.5X24MM PERIPHERAL SCREW, LOCKING
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10763793
Report Number1220246-2020-02289
Device Sequence Number3485978
Product Code PHX
UDI-Device Identifier00888867296848
UDI-Public00888867296848
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K173900
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number5.5X24MM PERIPHERAL SCREW, LOCKING
Device Catalogue NumberAR-9563-24
Device Lot Number19.02242
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2020
Initial Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;